Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 19, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 28, 2011, 2:21 PM MDT. It took effect at May 29, 2011, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 2:21 PM MDT (20:21 UTC)
- In effect from
- May 29, 2011, 12:00 PM MDT
- Expired
- May 29, 2011, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS74 KEPZ 282021 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 221 PM MDT SAT MAY 28 2011 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO SUNDAY AFTERNOON AND EVENING... .A LATE SEASON PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND FOUR CORNERS REGION SUNDAY AFTERNOON INTO MONDAY MORNING. THIS WILL CREATE A STRONG PRESSURE GRADIENT AND RESULT IN STRONG GUSTY WINDS IN SOUTHERN NEW MEXICO. THIS WILL ALSO PRODUCE BLOWING DUST WITH VISIBILITIES DROPPING TO A MILE IN DUST PRONE AREAS WEST OF THE RIO GRANDE RIVER. WINDS WILL REMAIN STRONG ALONG EASTERN SLOPES OF AREA MOUNTAINS OVERNIGHT...BUT MOST SECTIONS WILL SEE A DECREASE IN WINDS NOT LONG AFTER SUNSET. FAR WEST TEXAS WILL ALSO BE WINDY...BUT WIND SPEEDS WILL NOT BE QUITE AS STRONG. NMZ022>025-030>032-291200- /O.NEW.KEPZ.WI.Y.0019.110529T1800Z-110530T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES 221 PM MDT SAT MAY 28 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. * LOCATION...GRANT...HIDALGO...LUNA...SIERRA...DONA ANA AND OTERO COUNTIES IN NEW MEXICO. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH SUNDAY AFTERNOON AND EARLY EVENING...DECREASING LATER IN THE EVENING. WINDS WILL CONTINUE STRONG ALONG EASTERN SLOPES DURING THE OVERNIGHT HOURS. * TIMING...WINDS WILL PEAK DURING MID AND LATE AFTERNOON BEFORE SLOWLY DECREASING AFTER SUNSET. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO 3 TO 5 MILES DURING THE AFTERNOON...EXCEPT DOWN TO 1 MILE IN DUST PRONE AREAS SUCH AS ALONG INTERSTATE 10 WEST OF LAS CRUCES. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH AND SOUTH RUNNING ROADS. LOCALIZED LOW VISIBILITIES IN BLOWING DUST WILL ALSO MAKE DRIVING HAZARDOUS. STRONG WINDS IN THE CURRENT EXTREME DROUGHT WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JGF
1 follow-up statement
415 WWUS74 KEPZ 291124 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 524 AM MDT SUN MAY 29 2011 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND EVENING... .A LATE SEASON PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND FOUR CORNERS REGION THIS AFTERNOON INTO MONDAY MORNING. THIS WILL CREATE A STRONG PRESSURE GRADIENT AND RESULT IN STRONG GUSTY WINDS IN SOUTHERN NEW MEXICO. THIS WILL ALSO PRODUCE BLOWING DUST WITH VISIBILITIES DROPPING TO A MILE IN DUST PRONE AREAS WEST OF THE RIO GRANDE RIVER. WINDS WILL REMAIN STRONG ALONG EASTERN SLOPES OF AREA MOUNTAINS OVERNIGHT...BUT MOST SECTIONS WILL SEE A DECREASE IN WINDS NOT LONG AFTER SUNSET. FAR WEST TEXAS WILL ALSO BE WINDY...BUT WIND SPEEDS WILL NOT BE QUITE AS STRONG. NMZ022>025-030>032-300400- /O.CON.KEPZ.WI.Y.0019.110529T1800Z-110530T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES 524 AM MDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... * LOCATION...GRANT...HIDALGO...LUNA...SIERRA...DONA ANA AND OTERO COUNTIES IN NEW MEXICO. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EARLY EVENING...DECREASING LATER IN THE EVENING. WINDS WILL CONTINUE STRONG ALONG EASTERN SLOPES DURING THE OVERNIGHT HOURS. * TIMING...WINDS WILL PEAK DURING MID AND LATE AFTERNOON BEFORE SLOWLY DECREASING AFTER SUNSET. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO 3 TO 5 MILES DURING THE AFTERNOON...EXCEPT DOWN TO 1 MILE IN DUST PRONE AREAS SUCH AS ALONG INTERSTATE 10 WEST OF LAS CRUCES. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH AND SOUTH RUNNING ROADS. LOCALIZED LOW VISIBILITIES IN BLOWING DUST WILL ALSO MAKE DRIVING HAZARDOUS. STRONG WINDS IN THE CURRENT EXTREME DROUGHT WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 3:55 AM MDT, 10 hours 26 minutes earlier.
Area forecast discussion, May 28, 3:55 AM MDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
355 AM MDT SAT MAY 28 2011
.SYNOPSIS...
DRY AND WINDY CONDITIONS WILL CONTINUE TODAY AS A STRONG WESTERLY
FLOW ALOFT PERSISTS OVER THE REGION. ABOVE NORMAL TEMPERATURES
WILL CONTINUE WITH AFTERNOON HIGHS NEAR 100 POSSIBLE FOR SOME
LOCATIONS. AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE STATE ON
SUNDAY WITH STRONGER WINDS AND BLOWING DUST EXPECTED BY THE
AFTERNOON. AFTER THE SYSTEM LEAVES THE REGION...LOWER WIND SPEEDS
AND COOLER TEMPERATURES WILL OCCUR ON MONDAY. INCREASING MOISTURE
AS PART OF A SOUTHEASTERLY FLOW WILL GENERATE A CHANCE FOR SHOWERS
AND THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE ON TUESDAY AND
AREA WIDE WEDNESDAY AND POSSIBLY THURSDAY.
&&
.DISCUSSION...
WARM...DRY...AND WINDY CONDITIONS WILL PERSIST TODAY AS PART OF AN
ENHANCED WESTERLY ZONAL FLOW PATTERN OVER THE REGION. MAINLY WEST
WINDS OF 20-30 MPH WILL OCCUR THIS AFTERNOON WITH A FEW AREAS
EXPERIENCING STRONGER WIND GUSTS. TEMPERATURES MAY APPROACH 100
DEGREES IN SOME LOWLAND AREAS.
AN UPPER LEVEL LOW WILL BEGIN MOVING INLAND IN THE PACIFIC
NORTHWEST TODAY AND INTO THE GREAT BASIN ON SUNDAY. AS IT NEARS
THE STATE THE FLOW PATTERN WILL BECOME MORE SOUTHWESTERLY AND
STRONGER. INCREASED WIND WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH WILL BE POSSIBLE ON SUNDAY AFTERNOON. THE ORIENTATION OF
THE WINDS OVER DRY LAKE BEDS SOUTH OF THE BORDER MAY HELP INCREASE
THE PRESENCE OF BLOWING DUST ON SUNDAY. THE UPPER LOW WILL LIFT
OUT THE REGION SUNDAY NIGHT AND EARLY MONDAY. WIND SPEEDS SHOULD
RELAX DURING DAY AND BECOME CALM BY MONDAY NIGHT. COOLER
TEMPERATURES...BACK TO NEAR SEASONAL NORMALS WILL ALSO OCCUR ON
MONDAY.
A PATTERN CHANGE WILL BEGIN TO OCCUR TUESDAY AS A HIGH OVER THE
SOUTHERN PART OF THE COUNTRY BEGINS TO EXTEND WESTWARD TOWARD THE
LOCAL AREA. AS IT DOES...FLOW OF MOISTURE FROM THE GULF OF MEXICO
WILL BE DIRECTED IN OUR DIRECTION AS PART OF A LOW LEVEL SOUTHEAST
FLOW. THIS WILL PUSH THE DRY LINE THAT SEPARATES THE MOIST AND DRY
AIR MASSES INTO OUR AREA BY TUESDAY AFTERNOON. THE INCREASED
MOISTURE WILL HELP FUEL SHOWERS AND THUNDERSTORMS OVER EASTERN
PORTIONS OF THE FORECAST AREA TUESDAY AFTERNOON. STORMS MAY SPREAD
WESTWARD TUESDAY NIGHT. MODELS PROJECT PRECIPITABLE WATER VALUES
OVER AN INCH WAS WELL AS STRONGLY NEGATIVE LI'S AND HIGH CAPE
VALUES. THESE VALUES INDICATE A POTENTIAL FOR STRONG THUNDERSTORMS
FOR TUESDAY AFTERNOON AND EVENING. FUTURE MODEL RUNS WILL BE NEED
TO BE MONITORED TO SEE IF THIS TREND CONTINUES.
MODELS CONTINUE TO KEEP THE REGION IN MOISTURE FOR WEDNESDAY AND
THURSDAY WITH THE DEEPEST MOISTURE ALIGNED OVER CENTER AND WESTERN
PORTIONS OF THE FORECAST AREA. INCREASING HIGH PRESSURE ALOFT MAY
WORK TO SUPPRESS SOME OF THE STORM ACTIVITY ON THOSE DAYS BUT
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS REMAIN POSSIBLE.
HIGH PRESSURE ALOFT WILL CONTINUE TO DOMINATE THE WEATHER PATTERN
FRIDAY INTO NEXT WEEKEND. THUNDERSTORM CHANCES WILL DIMINISH AS A
RESULT OF DIMINISHED MOISTURE AND INCREASED STABILITY ALOFT.
TEMPERATURES WILL REMAIN ON THE WARM SIDE WITH LOWLAND HIGHS
APPROACHING 100 DEGREES.
&&
.AVIATION...VALID 28/12Z-29/12Z...
VFR CONDS THRU THE VALID PD. WESTERLY SFC WINDS WILL INCREASE TO
15 TO 25 KNOTS AFT 17Z. STRONGEST WINDS OVER SOUTHWEST NEW MEXICO
AND ALONG EAST SLOPES OF AREA MTNS.
&&
.FIRE WEATHER...
DRY AND WINDY CONDITIONS WILL PERSIST OVER THE REGION AS AN UPPER
LOW BEGINS TO MOVE INTO THE PACIFIC NORTHWEST. STRONG FLOW ALOFT
WILL MIX DOWN TO THE SURFACE THIS AFTERNOON AND INCREASE SURFACE
WINDS ABOVE 20 MPH. ABOVE NORMAL TEMPERATURES AND LACK OF MOISTURE
WILL RESULT IN HUMIDITY VALUES LESS THAN 10 PERCENT FOR MOST
AREAS. A RED FLAG CONDITIONS WILL BE MET THIS AFTERNOON AND EARLY
EVENING. WINDS WILL BE MORE SOUTHWESTERLY ON SUNDAY AND WILL BE
HIGHER IN SPEED. WITH RED FLAG CONDITIONS EXPECTED TO PERSIST.
WINDS WILL BE LESS ON MONDAY BUT MAY STILL BE IN THE WINDY
CATEGORY.
A LOW LEVEL SOUTHEASTERLY FLOW WILL DEVELOP ON TUESDAY WITH AN
INCREASE IN MOISTURE EXPECTED FOR AREAS EAST OF THE RIO GRANDE BY
TUESDAY AFTERNOON AND AREA WIDE BY WEDNESDAY. THE INCREASED
MOISTURE WILL RAISE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS. THE
ADDITION MOISTURE WILL ALSO INCREASE CHANCES FOR THUNDERSTORMS AND
LIGHTNING STRIKES FOR EASTERN ZONES ON TUESDAY AND AREA WIDE
WEDNESDAY AND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 99 74 97 71 91 / 0 0 0 0 0
SIERRA BLANCA TX 99 69 94 67 94 / 0 0 0 0 0
LAS CRUCES 98 69 98 67 89 / 0 0 0 0 0
ALAMOGORDO 98 66 90 64 87 / 0 0 0 0 0
CLOUDCROFT 75 50 73 45 66 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 97 65 92 63 86 / 0 0 0 0 0
SILVER CITY 87 57 84 53 78 / 0 0 0 0 0
DEMING 98 66 94 64 87 / 0 0 0 0 0
LORDSBURG 98 64 96 62 86 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ110>113.
RED FLAG WARNING FROM NOON TO 10 PM MDT SUNDAY FOR NMZ110>113.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055-056.
RED FLAG WARNING FROM NOON TO 10 PM MDT SUNDAY FOR TXZ055-056.
&&
04/04Hazardous weather outlook, May 28, 5:48 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 548 AM MDT SAT MAY 28 2011 NMZ022>025-030>032-TXZ055-056-291200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 548 AM MDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 40 MPH. FEW AREAS ALONG THE EASTERN SLOPES OF LOCAL MOUNTAINS AND THROUGH MOUNTAIN PASSES MAY SEE HIGHER WIND SPEEDS. WINDS WILL DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL STORM SYSTEM...PASSING NORTH OF THE AREA MAY CAUSE WIND SPEEDS TO INCREASE TO ADVISORY LEVELS OF 25 TO 35 MPH BY SUNDAY AFTERNOON. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT AND EARLY MONDAY. AN INFLUX OF MOISTURE FROM THE SOUTHEAST MAY GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON THROUGH THURSDAY. SOME OF THE STORMS ON TUESDAY MAY BECOME STRONG WITH SMALL HAIL UP TO A HALF AN INCH...PERIODS OF MODERATE TO HEAVY RAINFALL AND WIND GUSTS TO 50 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
Nearby
Wind Advisories in New Mexico, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.